First, I would want to rule out Gastroesophageal reflux disease (GERD) Cut out/cut down on alcohol, tobacco, coffee, chocolate and peppermint. Wait at least 2 hours after having your evening meal and before going to bed. Over-the-counter medicines Prevacid taken WITH either Pepcid or Zantac will decrease the stomach acid causing the GERD symptoms. Sleeping with a wedge under your mattress so your chest is higher than your stomach may help. If you could stand to lose a few pounds, lose them. Do not self-medicate with Prevacid and Zantac or Pepcid for more than 2 weeks. You need to be examined with a scope, to look down your throat, even if your saliva build-up stops. ENT and some Gastroenterology doctors do this simple examination in their offices.
Thick saliva could be related to conditions in your chest as well, although you did not mention a cough or chest discomfort.
You asked if this could be related to allergy. If you were in my office, I still would consider GERD as your likely diagnosis, while taking a thorough history to determine your allergen exposure. If my history and physical examination suggested GERD, and you did not respond to therapy, I would consider allergy testing.
Hello and hope you are doing well.
Your symptoms could be due to a post nasal drip, which can cause a chronic irritation in the throat. This could be due to a sinus infection, a cold or a chronic allergy. It could be sinusitis, if it is accompanied by nasal stuffiness and facial pain or pressure. Post nasal drip could also be due to allergens. These are substances like pollen, dust, animal dander, certain foods, insect venoms and certain medications. Exposure to allergens causes a runny nose with a resultant post nasal drip where secretions from the nose go backward into the throat and irritate.. You will need to consult your primary care physician for proper clinical assessment. In the meantime for relief from your symptoms you could do warm salt gargles and take OTC antihistamines.
Hope this helped and do keep us posted.
Hello~it sounds like what you are experiencing is due to a post nasal drip, like Dr Anitha said, this can surely cause what you are experiencing.
I would consult your primary care physician and if you do not get any results from him/her, then and allergist.